Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 230, NWS Atlanta, GA

May 18, 2008Bartow County, Floyd County, Gordon County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 18, 2008, 7:32 PM EDT for Bartow County, Floyd County, Gordon County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2008, 7:32 PM EDT (23:32 UTC)
Expired
May 18, 2008, 8:15 PM EDT
In force
43 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bartow County, GA, Floyd County, GA, Gordon County, GA

The radar

The Atlanta radar (KFFC), 117 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.5 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 182332
SVRFFC
GAC015-115-129-190015-
/O.NEW.KFFC.SV.W.0230.080518T2332Z-080519T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
732 PM EDT SUN MAY 18 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BARTOW COUNTY IN NORTHWEST GEORGIA
  NORTHEASTERN FLOYD COUNTY IN NORTHWEST GEORGIA
  SOUTHWESTERN GORDON COUNTY IN NORTHWEST GEORGIA

* UNTIL 815 PM EDT

* AT 729 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL.  THIS
  STORM WAS LOCATED NEAR EVERETT SPRINGS...MOVING SOUTHEAST AT 35
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  OOSTANAULA...SHANNON...ADAIRSVILLE...FOLSOM...CASSVILLE AND PINE
  LOG.

THIS STORM HAS A HISTORY OF PRODUCING UP TO QUARTER SIZED HAIL. 

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3415 8472 3438 8526 3442 8523 3444 8517
      3448 8516 3453 8513 3437 8465 3435 8465
TIME...MOT...LOC 2332Z 295DEG 33KT 3442 8511

$$
1 follow-up statement
000 
WWUS52 KFFC 182353
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
753 PM EDT SUN MAY 18 2008

GAC115-129-190003-
/O.CAN.KFFC.SV.W.0230.000000T0000Z-080519T0015Z/
FLOYD GA-GORDON GA-
753 PM EDT SUN MAY 18 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GORDON AND
NORTHEASTERN FLOYD COUNTIES IS CANCELLED...


IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3415 8472 3429 8502 3440 8500 3440 8498
      3438 8498 3440 8496 3438 8495 3440 8492
      3437 8465
TIME...MOT...LOC 2353Z 295DEG 33KT 3433 8490

$$

GAC015-190015-
/O.CON.KFFC.SV.W.0230.000000T0000Z-080519T0015Z/
BARTOW GA-
753 PM EDT SUN MAY 18 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR BARTOW COUNTY...

AT 749 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL. THIS STORM WAS LOCATED NEAR ADAIRSVILLE...MOVING SOUTHEAST AT
35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FOLSOM...CASSVILLE...PINE LOG AND WHITE.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3415 8472 3429 8502 3440 8500 3440 8498
      3438 8498 3440 8496 3438 8495 3440 8492
      3437 8465
TIME...MOT...LOC 2353Z 295DEG 33KT 3433 8490

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 6:30 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, May 18, 6:30 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT SUN MAY 18 2008

.UPDATE...
SHRA/TSRA ARE PERSISTING MUCH LONGER AND WITH GREATER INTENSITY THAN
EARLIER EXPECTED. GFS PROGGED THAT ALL ACTIVITY WOULD BE GONE BY
00Z.  THAT IS CLEARLY NOT GOING TO BE THE CASE.  STILL FEEL THAT
ACTIVITY IS THIRIVING LARGELY ON DAYTIME HEATING AND WILL DIE
QUICKLY AFTER 9 PM.  NONETHELESS...HAD TO INCREASE POPS IN THE NORTH
AND EXPAND FURTHER SOUTH INTO THE NORTHERN PARTS OF CENTRAL GA FOR
00Z-06Z PERIOD.  NO OTHER CHANGES MADE AT THIS TIME.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
HIGH AMPLITUDE PATTERN WITH DOMINATING POLAR VORTEX TO REMAIN IN
PLACE. CONCERN FOR THE SHORT TERM REMAINS THAT OF SEVERAL SHORT
WAVES EMBEDDED WITHIN THE LARGE NORTHEAST U.S./SOUTHEAST CANADA
POLAR VORTEX THAT WILL ROTATE SOUTHEASTWARD THROUGH THE AREA. THE
FIRST SUCH WAS MOVING INTO SE TN/NW GA AND AT 16Z WAS EVIDENT ALONG
A TRI-MSL LINE. SCT SHRA NOTED ALONG THE FRONT. ACTIVITY IS ALMOST
COMPLETELY DYNAMICALLY DRIVEN BY UPPER SUPPORT AND COLD AIR ALOFT AS
THERMODYNAMIC ENVIRONMENT IS NOT FAVORABLE WITH SFC AIR MASS
REMAINING QUITE DRY WITH DEWPOINTS IN THE 50S. JUST A HINT OF
INSTABILITY ACROSS THIS AREA...LIS 0 TO -1. NONETHELESS...SPC HAS
OUTLOOKED THE NW CORNER FOR SLIGHT RISK OF SVR. I AM NOT REALLY SOLD
ON THIS AT THIS POINT AND DO NOT PLAN TO ADVERTISE SUCH IN THE HWO
OR ZONES AT THIS TIME. FEEL ANY THREAT OF SEVERE WOULD BE VERY
LIMITED AND MOST LIKELY PEA-SIZED HAIL. SO FAR THE ACTIVITY TO OUR
NW HAS BARELY MANAGED TO EVEN MUSTER ANY LIGHTNING. A WEAK SFC
BOUNDARY WILL BE PUSHED BY THIS FIRST DISTURBANCE TO NEAR THE GA
BOUNDARY...THEN STALL AND AWAIT THE NEXT DISTURBANCE ROTATING AROUND
THE UPPER LOW TO BE PUSHED FURTHER SOUTH INTO THE CWA TUE. THIS
SYSTEM APPEARS TO COME THROUGH THE AREA A LITTLE SOONER THAN
INDICATED YESTERDAY...MOVING INTO N GA EARLY TUE...THEN INTO CENTRAL
GA BY AFTERNOON. SFC MOISTURE AND INSTABILITY ARE SLIGHTLY MORE
FAVORABLE FOR SHRA/TSRA ACTIVITY WITH THIS SECOND SYSTEM TUE.
HOWEVER...IT IS IMPORTANT TO NOTE THAT NONE OF THE SYSTEMS THIS WEEK
HAVE ANY DEEP SFC BASED GULF MOISTURE WITH WHICH TO WORK. ALL ARE
DISTURBANCES ROOTED WITHIN NW FLOW ALOFT AND BASICALLY AN
UNFAVORABLE SFC ENVIRONMENT. CONSEQUENTLY...THE THREAT FOR SEVERE
SHOULD REMAIN LOW AS WELL. CANNOT RULE OUT MARGINALLY SEVERE HAIL
WITH A FEW STORMS...ESPECIALLY TUE...GIVEN RELATIVELY COLD AIR ALOFT
UNDER THE CYCLONIC INFLUENCE OF THE UPPER LOW...BUT THAT SHOULD BE
ABOUT THE EXTENT OF IT. MAV MOS DID POORLY LAST NIGHT...BUT PATTERN
SLIGHTLY DIFFERENT TONIGHT THAN LAST NIGHT. WOULD EXPECT SLIGHTLY
COOLER READINGS NORTH...BUT SIMILAR MINS CENTRAL/SOUTHERN AREAS OF
THE CWA. THE MET MOS SEEMED TO HAVE A BETTER HANDLE ON THE PATTERN
TONIGHT.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
THE MODELS APPEAR TO BE CONSISTENT IN AN UNUSUALLY DRY...MILD
WEATHER PATTERN SETTING UP FOR THE LATER PART OF THE WEEK AND INTO
THE MEMORIAL DAY WEEKEND. GFS/ECMWF VERY CONSISTENT THROUGH THE
EXTENDED PERIODS IN DEVELOPING AN EXTREMELY HIGH
AMPLITUDE...BASICALLY 3-WAVE PATTERN ACROSS THE U.S...WITH DEEP
TROUGHS ALIGNED ALONG THE WEST AND EAST COAST AND A VERY HIGH
AMPLITUDE RIDGE ALIGNED ALONG THE MS RIVER. A BAROCLINIC ZONE
DEVELOPS ACROSS THE EC/SE U.S. AT THE BEGINNING OF THE EXTENDED
PERIOD...THEN SLOWLY RETROGRADES WESTWARD FROM GA INTO AL/MS BY THE
END OF THE EXTENDED AS NEAR NORTHERLY MERIDIONAL FLOW DEVELOPS OVER
THE EASTERN STATES UNDER THE VERY HIGH AMPLITUDE PATTERN. THE
BAROCLINIC ZONE WILL LIKELY SUPPORT ONE ADDITIONAL CHANCE OF
CONVECTION THU AS THE AIR MASS BECOMES SLIGHTLY MORE MOIST AND
UNSTABLE.  HOWEVER...AS WITH THE SHORT TERM SYSTEMS...ANY ACTIVITY
WILL ONCE AGAIN BE ORIGINATED WITH NW/N FLOW ALOFT AND DEEP
SFC-BASED GULF MOISTURE REMAINS SHUT OFF WITH THIS PATTERN. BEYOND
THIS FRI-SUN...MUCH DRIER AIR BEINGS TO WORK INTO THE AREA FROM THE
NE PUSHING THE BAROCLINIC/CONVECTIVE ZONE WEST INTO THE LOWER MS
VALLEY. 12Z GFS SHOWING MEAN RH OF 20 PERCENT OR LESS ACROSS MUCH OF
THE EASTERN 1/4TH OF THE NATION BY THE WEEKEND. TEMPS WARM INTO THE
-6C RANGE AT 500MB. THIS COMBINED WITH THE VERY DRY SFC AIR MASS
SPREADING INTO THE REGION FROM FROM THE N/NE WILL RESULT IN A VERY
STABLE ENVIRONMENT WITH NIL POPS AND MOSTLY SUNNY SKIES FOR THE
MEMORIAL DAY WEEKEND. TEMPS WILL BE BELOW SEASONAL
NORMALS...ESPECIALLY AT NIGHT...UNDER THE INFLUENCE OF A LARGE NEW
ENGLAND HIGH AND A BACK DOOR FRONT SCENARIO. DEWPOINTS WILL BE
UNUSUALLY LOW IN THE 50S FOR LATE MAY...LEADING SUPPORT TO UNUSUALLY
COOL/PLEASANT NIGHTS FOR THIS TIME OF YEAR. CONSISTENT WITH THE
EXPECTED PATTERN...EACH RUN OF THE MEX GUIDANCE CONTINUES TO SUPPORT
COOLER AND COOLER TEMPS IN THE EXTENDED PERIODS. IT NOW APPEARS THAT
IT COULD BE AROUND 01 JUN BEFORE WE REALLY GET INTO A TYPICAL
SUMMERTIME DIURNAL CONVECTIVE PATTERN.

&&

.FIRE WEATHER...
FIRE WEATHER CONCERNS APPEAR MINIMAL OVER THE NEXT COUPLE OF DAYS.
RH VALUES TODAY GENERALLY ABOVE 40 PERCENT. A CONTINUED SLIGHT
INCREASE IN DEWPOINTS THROUGH TUE SHOULD KEEP RH VALUES WELL ABOVE
CRITICAL FIRE WEATHER THRESHOLDS. WIND SPEEDS ARE EXPECTED TO REMAIN
BELOW CRITICAL THRESHOLDS...THUS NO RFW OR FWW FOR THIS FORECAST
PACKAGE.

&&

.AVIATION...
SHRA/TSRA ACROSS N GA SHOULD STAY N OF THE TAF SITES. MOST OF THE
CLOUDS AROUND THE AREA ARE MID TO HIGH LEVEL CLOUDS AND ONCE THE
FRONT MOVES THROUGH THEY WILL LIFT ABOVE 12KFT. WINDS WILL CONTINUE
OUT OF THE W TO SW TURNING TO THE NW ONCE THE FRONT MOVES THROUGH
BETWEEN 10Z-14Z. WINDS ARE A BIT GUSTY RIGHT NOW BUT WITH THE
GRADIENT RELAXING OVER THE NEXT FEW HOURS WILL SEE WINDS MAINLY IN
THE 5-10KT RANGE AFTER 00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          56  81  63  86  58 /  20   5  10  30  20
ATLANTA         57  80  64  82  60 /  10   5  10  30  20
BLAIRSVILLE     50  74  58  74  51 /  20  10  20  40  20
CARTERSVILLE    52  79  59  79  56 /  20   5  20  30  20
COLUMBUS        60  85  65  87  66 /  10   0   5  20  20
GAINESVILLE     55  78  60  79  57 /  20   5  10  30  20
MACON           58  84  60  88  65 /  10   0   5  20  20
ROME            52  80  59  80  57 /  10   5  20  40  10
PEACHTREE CITY  53  81  59  83  58 /  10   5  10  30  20
VIDALIA         64  86  63  89  66 /  10   0   5  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19/01
Hazardous weather outlook, May 18, 11:40 AM EDT, 7 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1140 AM EDT SUN MAY 18 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1140 AM EDT SUN MAY 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED ACROSS NORTH GEORGIA
AND PARTS OF CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A COLD FRONT WILL APPROACH NORTH GEORGIA BY LATE THIS AFTERNOON. AT
THE SAME TIME..A WEAK UPPER LEVEL DISTURBANCE WILL LIFT NORTHEAST
ACROSS THE FORECAST AREA THIS AFTERNOON AND EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WITH ANY THUNDERSTORMS THAT DEVELOP WILL BE
STRONG AND GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING.

.DISCUSSION...
INSTABILITY AND MOISTURE WILL INCREASE THIS AFTERNOON AND INTO THIS
EVENING WHILE A WEAK COLD FRONT DROPS INTO THE REGION. CAPES WILL BE
IN THE 300 TO 700 RANGE THIS AFTERNOON WITH LIFTED INDICES AROUND 0
TO -2. WHILE THUNDERSTORMS COULD DEVELOP NORTH OF A LINE FROM
COLUMBUS TO MACON TO LOUISVILLE...THE AREAS NORTH OF A CEDARTOWN TO
GAINESVILLE LINE WILL BE THE MOST LIKELY AREA FOR THUNDERSTORM
DEVELOPMENT...MAINLY BETWEEN 2 PM AND 10 PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SATURDAY...
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, May 18, 6:51 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
651 PM EDT SUN MAY 18 2008

GAZ002-011-182315-
651 PM EDT SUN MAY 18 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND HEAVY RAIN IN
CHATTOOGA AND EXTREME SOUTHWEST WALKER COUNTIES UNTIL 715 PM EDT...

AT 649 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF CLOUDLAND...MOVING EAST AT
35 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...HEAVY
RAIN...AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS CHATTOOGA AND
EXTREME SOUTHWEST WALKER COUNTIES THROUGH 715 PM EDT. THE BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 18, 7:12 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
712 PM EDT SUN MAY 18 2008

GAZ011-012-019-182345-
712 PM EDT SUN MAY 18 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND HEAVY RAIN IN
NORTH FLOYD...CHATTOOGA AND SOUTHWEST GORDON COUNTIES UNTIL 745 PM
EDT...

AT 709 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SUMMERVILLE...MOVING SOUTHEAST AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...HEAVY RAIN
AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS NORTH FLOYD...CHATTOOGA
AND SOUTHWEST GORDON COUNTIES THROUGH 745 PM EDT. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, May 18, 7:23 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
723 PM EDT SUN MAY 18 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     HAIL             SUMMERVILLE             34.48N 85.35W
05/18/2008  E1.00 INCH       CHATTOOGA          GA   COUNTY OFFICIAL

            PENNY TO QUARTER-SIZED HAIL WAS OBSERVED AT THE 911
            CENTER.

&&

RAB

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.